MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 REVERSE LINER TRIAL 40+0; SHOULDER INSTRUMENT - HUMERAL TRIAL

DEPUY IRELAND - 3015516266 REVERSE LINER TRIAL 40+0; SHOULDER INSTRUMENT - HUMERAL TRIAL
Catalog Number 650040000
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: found during routine inspection of instrument trays in field sales office.Both t-handles have cracks in the plastic where the shaft meets the handle.Both are still in 1 piece.White handle pinnacle cup impactor has crack in plastic halfway up the handle.Black pinnacle cup handle, the knob on the end has broken off, this is in 2 pieces.Attune rp tibial impactor has cracks all over it, it is still in 1 piece though.Inhance trial 40+0, has cracks in near the bottom of it.Still in 1 piece.Inhance offset taper adaptor has crack in ring that sits in glenoshpere trial, currently still in 1 piece.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found a broken off prong and right next the broken piece, a crack that follows up to one edge.Broken fragment was not returned for analysis.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like usage of excessive force in a prying motion while trialing.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the reverse liner trial 40+0 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Found during routine inspection of instrument trays in field sales office.Inhance trial 40+0, has cracks in near the bottom of it.Still in 1 piece.

Brand Name
REVERSE LINER TRIAL 40+0
Common Device Name
SHOULDER INSTRUMENT - HUMERAL TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19617912
Report Number1818910-2024-14001
Device Sequence Number6974648
Product Code HWT
UDI-Device Identifier10603295547389
UDI-Public(01)10603295547389
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number650040000
Device Lot Number332398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown